Alabama, 2006

Damaging Wind in Alabama, July 19, 2006

July 19, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 19, 11:53 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 19, 11:53 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CDT WED JUL 19 2006

.UPDATE...UPDATED FOR AVIATION DISCUSSION.

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ACROSS THE
HIGHER TERRAIN IN EAST ALABAMA THIS MORNING THANKS TO DIFFERENTIAL
HEATING. HIGH TEMPERATURES AT 1100 AM WERE WELL INTO THE 90S. WITH
500 MB TEMPERATURES AROUND -8C AND SURFACE TEMPERATURES EXPECTED
TO BE NEAR 100F...THERE IS A HIGH POTENTIAL FOR WET MICROBURSTS
THIS AFTERNOON. SOME OF THESE STORMS THAT DEVELOP MAY BE STRONG OR
EVEN SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HAVE
UPDATED FORECAST TO RAISE POPS IN THE EAST AND SOUTHWEST AS THESE
STORMS THAT DEVELOP SHOULD MOVE SOUTHWEST.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

AREA RADARS ARE ALREADY FILLING UP WITH ISOLATED TO SCATTERED
THUNDERSTORMS THIS EARLY AFTERNOON. EXPECT THIS TREND TO CONTINUE
AND HAVE INCLUDED VCTS FOR ALL TAF SITES EXCEPT KTCL THROUGH 02Z.
ONCE AGAIN WITH LIGHT NORTHEASTERLY FLOW ALOFT...HAZE APPEARS TO BE A
PROBLEM WITH VISIBILITIES NEAR 5-6SM THIS AFTERNOON ACROSS
KBHM...KEET...AND KANB. SOME PATCHY FOG OF 4-5SM CAN BE EXPECTED
OVERNIGHT AT KANB...KEET...AND KTOI AS WELL AS AREAS WHERE RAIN
OCCURS TODAY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

KNS/99
Hazardous weather outlook, Jul 19, 12:18 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT WED JUL 19 2006

ALZ011>015-017>050-201818-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
118 PM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD 100 DEGREE TEMPERATURES ARE EXPECTED ACROSS A LARGE
PORTION OF CENTRAL ALABAMA THIS AFTERNOON. THESE TEMPERATURES
COMBINED WITH MODERATE HUMIDITY VALUES WILL MAKE IT FEEL BETWEEN 100
AND 109 DEGREES.

BESIDES THE HEAT...SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON AND EVENING. THESE STORMS WILL HAVE A VERY HIGH POTENTIAL
TO PRODUCE WET MICROBURSTS WITH STRONG WINDS IN EXCESS OF 45 MPH.
SOME STORMS MAY BE STRONG WITH A FEW POSSIBLY REACHING SEVERE
LIMITS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...VERY HIGH.
MONTGOMERY...VERY HIGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES OF 100 TO 107 DEGREES ARE EXPECTED AGAIN ON THURSDAY...
AS WELL AS THE POTENTIAL FOR WET MICROBURSTS IN ISOLATED
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

KNS/99

In the hours before

Special weather statement, Jul 19, 12:33 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 PM CDT WED JUL 19 2006

ALZ030-191900-
SUMTER-
133 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 200 PM
CDT...

...SMALL HAIL IS AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM
AN APPROACHING THUNDERSTORM...

AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER EXTREME SOUTH CENTRAL SUMTER COUNTY...MOVING WEST
AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN SOUTHERN SUMTER COUNTY.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 19, 12:48 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT WED JUL 19 2006

ALZ024-191945-
JEFFERSON-
148 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 245
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FAIRFIELD...MOVING SOUTHWEST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VESTAVIA HILLS...
TARRANT...MOUNTAIN BROOK...IRONDALE...HOMEWOOD...FULTONDALE...
FORESTDALE AND CAHABA HEIGHTS THROUGH 245 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

KNS/99
Special weather statement, Jul 19, 12:55 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT WED JUL 19 2006

ALZ026-191945-
ST. CLAIR-
155 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 245
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BRANCHVILLE...MOVING SOUTHWEST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ODENVILLE...
MARGARET...BRANCHVILLE AND MOODY THROUGH 245 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

KNS/99
Special weather statement, Jul 19, 1:17 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 PM CDT WED JUL 19 2006

ALZ023-192000-
TUSCALOOSA-
217 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
300 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BROOKWOOD...MOVING SOUTHWEST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VANCE...BROOKWOOD...
TUSCALOOSA...NORTHPORT...HOLT AND FOSTERS THROUGH 300 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS UP TO 45
MPH. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

KNS/99
Special weather statement, Jul 19, 1:33 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
233 PM CDT WED JUL 19 2006

ALZ024-192000-
JEFFERSON-
233 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 300
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CARDIFF...MOVING SOUTHWEST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORESTDALE...
CARDIFF...BROOKSIDE...GRAYSVILLE...ADAMSVILLE...WEST JEFFERSON...
MULGA AND MINOR THROUGH 300 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

THE STORM WILL ALSO CONTAIN STRONG GUSTY WINDS. THESE WINDS CAN
BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH
AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 19, 1:53 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT WED JUL 19 2006

ALZ025-035-192045-
CHILTON-SHELBY-
253 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND SHELBY
COUNTIES UNTIL 345 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER COLUMBIANA...MOVING SOUTHWEST AT 5 MPH. ANOTHER
STORM WAS LOCATED NEAR CHELSEA...MOVING SOUTHWEST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR COLUMBIANA...SHELBY
CO AIRPORT...JEMISON AND CALERA THROUGH 345 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

THESE STORMS WILL PRODUCE STRONG GUSTY WINDS. THESE WINDS CAN BREAK
OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS.

The radar

The Birmingham radar (KBMX), 69 km away, was scanning. The volume nearest the first event began at 20:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walker

When
July 19, 2:05 PM CST
Where
Walker County, Sumiton
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
33.750, -87.050

At least one business and one apartment building sustained wind damage, near Bevill State College.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523210.